Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2004, 4:06 AM EDT for Jefferson County, Kentucky; Clark County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2004, 4:06 AM EDT (08:06 UTC)
- Expired
- May 27, 2004, 4:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clark County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:35 AM EDT, 31 minutes earlier.
Area forecast discussion, May 27, 3:35 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 335 AM EDT THU MAY 27 2004 ELEVATED CONVECTION CONTINUES ACROSS THE NORTHERN SECTIONS OF THE CWA ATTM...AS SOLID LL JET WITH VALUES OF 40-50 KT BECOMES MORE WESTERLY AND THE RAIN WILL TEMP END AS IT PUSHES EAST. THE LESSER CHANCE OF RAIN WILL BE IN THE MORN THRU EARLY AFTN TODAY AS ANOTHER SOLID LL JET WILL MOVE INTO THE REGION BY LATE AFTN WITH ANOTHER SHOT OF TSTORMS WITH LIS MINUS 4 TO 6, GOOD LIFT AND THE POSSIBILITY OF HEAVY RAIN WITH PW VALUES NEARING 2 INCHES. FLOOD WATCH WILL BE EXTENDED THRU 4AM FRI MORN AS MUCH OF THE AREA IS VERY SATURATED. BEST CHANCE OF RAIN WILL EXTEND INTO EARLY FRI AS THE FRONT BEGINS TO PUSH SOUTH ACROSS THE AREA...NEAR KY/TN LINE BY MORN. DRY NORTHERN HALF OF THE CWA FRI WITH NW FLOW AND LOWER DEWPTS...STORMS STILL POSSIBLE SOUTHERN PORTION AS THE FRONT DROPS FURTHER SOUTH BY FRI NIGHT. EVERYBODY UNDER NW FLOW AND DRIER AIR BY EARLY SAT MORN...MUCH LOWER DEWPTS. FRONT WILL BEGIN TO PUSH BACK NORTH LATER SAT...BUT THE FA SHOULD REMAIN DRY UNTIL EARLY SUN AS HIGHER DEWPTS AND DEEPER MOISTURE MOVE BACK INTO THE AREA BEHIND THE WARM FRONT. COLD FRONT WILL MOVE OUT OF THE MS VALLEY LATE SUN INTO MON...GOOD LL JET AND LIFT WITH HIGH PW VALUES MAY LEAD TO HEAVY RAIN LATE SUN INTO MON MORN ALONG AND AHEAD OF THE FRONT. DRYING BEHIND THE FRONT LATER MON. LITTLE CHANGE TO EXTEND. BLEND OF ETA AND GFS FOR SHORT TERM...MORE TO GFS FROM DAY 3 ON. TEMPS ARE BLEND OF ETA 12 AND GFS MOS. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. && SCHOTT
Hazardous weather outlook, May 27, 4:00 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EDT THU MAY 27 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 400 AM EDT (300 AM CDT) THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND OVERNIGHT. A VERY MOIST AND MODERATELY UNSTABLE AIRMASS, COMBINED WITH LIFT FROM A PASSING JET STREAM DISTURBANCE, WILL PRODUCE PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY AND TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH HAS BEEN POSTED. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT. SHOULD THUNDERSTORMS ORGANIZE INTO LINEAR SEGMENTS, THERE WILL BE A POTENTIAL FOR SEVERE WIND GUSTS, IN ADDITIONAL TO LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR PARTS OF SOUTHERN KENTUCKY AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. XXV
In the hours before
Local storm report, May 27, 1:36 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0136 AM HAIL LIBERTY 37.32N 84.93W
05/27/2004 0.50 INCH CASEY KY LAW ENFORCEMENT
&&
XXVLocal storm report, May 27, 1:55 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG LINWOOD 37.33N 85.77W
05/27/2004 HART KY BROADCAST MEDIA
A NUMBER OF TREES DOWN IN THE AREA.
0150 AM TSTM WND DMG LIBERTY 37.32N 84.93W
05/27/2004 CASEY KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY...SOME POWER
OUTAGES.
&&
XXVLocal storm report, May 27, 2:05 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG RUSSELL SPRINGS 37.05N 85.08W
05/27/2004 RUSSELL KY LAW ENFORCEMENT
NUMEROUS TREES DOWN. A REPORT OF DAMAGE TO A CAR PORT AT
A PRIVATE RESIDENCE.
&&
XXVLocal storm report, May 27, 2:11 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
A NUMBER OF ROADS HAD WATER COVERING THEM. DEPTHS
UNKNOWN.
1245 AM TSTM WND DMG LEITCHFIELD 37.48N 86.29W
05/27/2004 GRAYSON KY LAW ENFORCEMENT
TREES DOWN. ONE TREE FELL ONTO AN OCCUPIED TRAILER NEAR
LEITCHFIELD...HOWEVER NO INJURIES.
&&
XXVLocal storm report, May 27, 2:16 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG GREENSBURG 37.26N 85.50W
05/27/2004 GREEN KY LAW ENFORCEMENT
A NUMBER OF TREES DOWN, WITH SCATTERED POWER OUTAGES. ONE
REPORT OF WINDOWS BLOWN OUT OF A RESIDENCE.
&&
XXVSpecial weather statement, May 27, 3:03 AM EDT, 1 hour 3 minutes before
INZ076>079-092-KYZ032-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 203 AM EST THU MAY 27 2004 ...STRONG STORMS ROLLING ACROSS SOUTHERN INDIANA... AT 2 AM EST, WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS MOVING EASTWARD AT 40 MPH ACROSS PARTS OF SOUTHERN INDIANA. LOCATIONS SUCH AS PAOLI, SALEM, SCOTTSBURG, AND MADISON WILL LIKELY SEE THESE STORMS IN THE AREA THROUGH 3 AM EST (4 AM EDT). EXPECT WIND GUSTS TO 35 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, HAIL OF PEA OR MARBLE SIZE, AND TORRENTIAL RAINS. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:06 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 24 min |
| May 26, 11:59 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 46 min |
| May 27, 12:30 AM EDT | Severe Thunderstorm Warning | LMK | Grayson | 30 min |
| May 27, 1:05 AM EDT | Severe Thunderstorm Warning | LMK | Marion | 25 min |
| May 27, 1:10 AM EDT | Severe Thunderstorm Warning | LMK | Hart | 20 min |
| May 27, 1:29 AM EDT | Severe Thunderstorm Warning | LMK | Casey | 31 min |
| May 27, 1:53 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 22 min |
| May 27, 7:35 AM EDT | Severe Thunderstorm Warning | LMK | Oldham | 40 min |
| May 26, 8:13 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| May 26, 8:30 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 30 min |
| May 26, 8:57 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
| May 27, 3:40 AM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 35 min |
| May 27, 6:19 AM EDT | Severe Thunderstorm Warning | LMK | Washington | 41 min |
| May 27, 6:27 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| May 27, 7:16 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 44 min |
| May 27, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 59 min |
| May 27, 7:14 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| May 27, 7:20 PM EDT | Tornado Warning | LMK | Washington | 40 min |
| May 27, 7:40 PM EDT | Flash Flood Warning | LMK | Washington | 65 min |
| May 27, 7:40 PM EDT | Tornado Warning | LMK | Clark | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.